Skip to content
Hombrio

Adjusting · 2 min

When the dose goes up

Stomach effects often come back for a few weeks after each increase. What the studies show, and what stays with your doctor.

In one sentence

After each dose increase, the stomach often needs a few weeks to settle again, and the pace of increases is your doctor's call.

Stomach and gut effects follow the dose. With semaglutide, they were most frequent while the dose was being stepped up and fell after the last step, around week 20. With tirzepatide, the label says most nausea, vomiting and diarrhea happened while the dose was going up and decreased over time.

The pace of increases is a medical decision. A 2026 review cites a small pilot trial in which a slower, flexible schedule came with less nausea (45.1% against 64.2%) and fewer people stopping because of stomach effects (2% against 19%). It's one small study, but a fair topic for your appointment.

After a break from the medicine, the labels have their own rules for restarting, partly to spare the stomach. That's settled with whoever prescribes, before the next dose.

For the weeks after an increase: smaller meals, fluids through the day, rest on days with vomiting, diarrhea or dizziness, and the short workout on low-energy days. Mark how you feel in the check-in; the pattern goes into your report.

To take to your appointment

  • Is my dose schedule the standard one? Could a different pace make sense for me?
  • If I have a rough week after an increase, what should I do?
Open in the app

Free, no account and nothing to install.